Missouri, 2004

Damaging Wind in Missouri, July 11, 2004

July 11, 2004 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 11, 3:10 PM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 11, 3:10 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
410 PM CDT SUN JUL 11 2004

.DISCUSSION...

LOTS OF HEADLINES OUT.

TONIGHT...
HEAT ADVISORY HAS VERIFIED FOR THE ST LOUIS METRO AREA...IT WILL BE
SLOW TO COOL OFF THIS EVENING WITH TSTM CIRRUS SPREADING INTO THE
AREA. WL END THIS EVENING HEAT ADVISORY AS SCHEDULED.

CONVECTION DEVELOPED IN EXTREME NORTHERN MO. TSTM WATCHES
602...603...AND 604 IN EFFECT FOR NRN MO. FIRST CELL TO DROP DOWN OUT
OF IOWA CAME TO A SCREECHING HALT OVER MARION COUNTY MO AND DUMPED
2-3 INCHES OF RAIN OVER THE SOUTH FABIUS RIVER HEADWATERS IN AN
HOUR. OF MORE IMPORTANCE WAS THE SLOWING AND DIRECTIONAL CHANGE OF
ACTIVITY AS IT MOVED SOUTH.  THE CORFIDI VECTORS TURN NORTH THIS
EVENING AND WE ARE WATCHING WITH KEEN INTEREST THE CONVECTIVE
COMPLEX IN NORTHWEST MISSOURI...REMNANTS OF AN MCV OVR NEBRASKA
EARLIER TODAY.  IT SEEMS TO HAVE ENOUGH ENERGY TO KEEP A STEADY
ESEWMOVEMENT FOR NOW.  AN OUTFLOW BOUNDARY RUNNING OUT AHEAD OF THIS
COMPLEX HAS DROPPED SWD FRM IOWA INTO NRN MISSOURI AHEAD OF IT AND
WILL PROBABLY AMPLIFY SOME OF THESE CELLS AS THEY MOVE TOWARD OUR
NORTHERN COUNTIES.

HAVE ALSO ISSUED A FLOOD WATCH FOR TONIGHT NORTH OF A LINE FROM 30
MILES NORTH OF COLUMBIA TO 30 MILES NORTH OF ST LOUIS.  ANTECENDANT
RAINFALL FROM LAST NIGHTS ACTIVITY WAS VERY EFFICIENT. HARDLY ANY
THUNDER WITH IT BUT RAINFALL AMOUNTS REACHED 1-2 INCHES IN A
TRIANGLE FROM 20 E  OF COLUMBIA TO 50 NORTH OF COLUMBIA TO 15
SOUTHWEST OF QUINCY.  THEN THIS AFTERNOON THAT FIRST COMPLEX DUMPED
ANOTHER 1-3 INCHES IN MARION COUNTY AND SURROUNDING AREAS.  LOOK FOR
CURRENT ACTIVITY TO INCREASE THROUGH THE NEXT 2-5 HOURS WITH SOME
VERY HEAVY AMOUNTS POSSIBLE.

MONDAY AND TUESDAY AFTERNOONS...

HAVE HEAT ADVISORIES IN EFFECT FOR CENTRAL INTO EAST CENTRAL MISSORUI
WITH HEAT INDICES REACHING 100 TO 107 BOTH DAYS. 850MB TEMPS INCREASE
2-3 DEGREES WARMER THAN TODAY AND CLOUD COVER SHOULD BE MINIMIZED.
SINCE WE REACHED ADVISORY CRITERIA THIS AFTERNOON IN THE ST LOUIS
METRO AREA WE MAY HAVE TO UPGRADE THAT ON TONIGHTS FORECAST TO A
HEAT WARNING...TOO MUCH GOING TODAY TO DEAL WITH IT.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...SVR TSTM WATCHES 602 TIL 600 PM...WATCH 604 UNTIL 800 PM
     FLOOD WATCH FOR KNOX...LEWIS...SHELBY...MARION...MONROE...RALLS
     ...PIKE COUNTIES FOR TONIGHT
     HEAT ADVISORY FOR ST LOUIS CITY AND COUNTY UNTIL 700 PM CDT
     THIS EVENING
     HEAT ADVISORY FOR CENTRAL INTO EAST CENTRAL MISSOURI FOR
     MONDAY AFTERNOON THROUGH 700 PM TUESDAY

IL...SVR TSTM WATCH 602 UNTIL 600 PM FOR ADAMS AND BROWN COUNTIES
     SEVERE THUNDERSTORM WATCH 604 UNTIL 800 PM  FOR PIKE...
      CALHOUN...GREENE...JERSEY...MACOUPIN...MADISON...ST CLAIR
      COUNTIES
     FLOOD WATCH FOR ADAMS...BROWN...PIKE...CALHOUN...GREENE
      COUNTIES FOR TONIGHT
     HEAT ADVISORY FOR MADISON AND ST. CLAIR COUNTIES UNTIL 700PM
      THIS EVENING
     HEAT ADVISORY FOR MADISON AND ST CLAIR COUNTIES FOR MONDAY
      AFTERNOON THROUGH TUESDAY AFTERNOON

&&

PEDIGO
Hazardous weather outlook, Jul 11, 3:35 PM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
435 PM CDT SUN JUL 11 2004

ILZ058-095>098-MOZ018-019-026-027-034>036-121100-
ADAMS IL-BROWN-CALHOUN IL-GREENE IL-KNOX-LEWIS-MARION-MONROE-PIKE-
PIKE IL-RALLS-SHELBY-
435 PM CDT SUN JUL 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEASTERN MISSOURI
AS WELL AS WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT
.A FLOOD WATCH IS IN EFFECT ACROSS THE AREA TONIGHT.
.THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
EVENING.  SCATTERED THUNDERSTORMS ARE PRESENT ACROSS
THE AREA AND ARE EXPECTED TO CONTINUE THROUGH THE EVENING HOURS.
SOME OF THESE STORMS MAY BE SEVERE WITH LOCALLY DAMAGING WINDS AND
LARGE HAIL AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON MONDAY THROUGH
WEDNESDAY. SOME OF THESE STORMS MAY BE SEVERE WITH
LOCALLY DAMAGING WINDS AND LARGE HAIL. A COLD FRONT WILL MOVE THROUGH
ON WEDNESDAY BRINGING COOLER AND DRIER AIR TO THE REGION...AND
CONTINUING THE CHANCE FOR THUNDERSTORMS.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE EVENING HOURS.

ILZ100>102-MOZ041-042-047>052-059>065-072-073-121100-
AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-JEFFERSON-
LINCOLN-MADISON IL-MONITEAU-MONROE IL-MONTGOMERY-OSAGE-ST CHARLES-
ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-WASHINGTON-
435 PM CDT SUN JUL 11 2004

THIS HAZARDOUS WEATHER OUTLOOK FOR PORTIONS OF CENTRAL AND
EAST CENTRAL MISSOURI AND PORTION OF SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT.
SCATTERED THUNDERSTORMS ARE PRESENT ACROSS THE AREA AND ARE EXPECTED
TO CONTINUE THROUGH THE EVENING HOURS. SOME OF THESE STORMS MAY BE
SEVERE WITH LOCALLY DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

...HEAT ADVISORY IN EFFECT MONDAY AND TUESDAY...
HEAT INDICES ARE EXPECTED TO REACH 105 DEGREES ACROSS THE AREA
MAINLY DURING THE AFTERNOON AND EARLY THIS EVENING.

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON MONDAY AND TUESDAY.
SOME OF THESE STORMS MAY BE SEVERE WITH LOCALLY DAMAGING WINDS
AND LARGE HAIL. A COLD FRONT WILL MOVE THROUGH ON WEDNESDAY BRINGING
COOLER AND DRIER AIR TO THE REGION...AND CONTINUING THE CHANCE FOR
THUNDERSTORMS.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY FOR LATE THIS AFTERNOON AND
TONIGHT.

ILZ079-MOZ074-075-084-085-099-121100-
IRON-MADISON-RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE-
435 PM CDT SUN JUL 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND SOUTHEAST
MISSOURI...AS WELL AS PARTS OF SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TONIGHT.
FEW STORMS ARE EXPECTED TO REACH SEVERE LEVEL.
TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON MONDAY THROUGH
WEDNESDAY. SOME OF THESE STORMS MAY BE SEVERE WITH LOCALLY
DAMAGING WINDS AND LARGE HAIL.A COLD FRONT WILL MOVE THROUGH ON
WEDNESDAY BRINGING COOLER AND DRIER AIR TO THE REGION...AND
CONTINUING THE CHANCE FOR THUNDERSTORMS.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION COULD BE NEEDED FOR TONIGHT.

ILZ059-060-064-065-069-070-074-099-121100-
BOND IL-CLINTON IL-FAYETTE IL-JERSEY IL-MACOUPIN IL-MARION IL-
MONTGOMERY IL-WASHINGTON IL-
435 PM CDT SUN JUL 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST
ILLINOIS.

.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TONIGHT.
FEW STORMS ARE EXPECTED TO REACH SEVERE LEVEL.
TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON MONDAY THROUGH
WEDNESDAY. SOME OF THESE STORMS MAY BE SEVERE WITH LOCALLY
DAMAGING WINDS AND LARGE HAIL.A COLD FRONT WILL MOVE THROUGH ON
WEDNESDAY BRINGING COOLER AND DRIER AIR TO THE REGION...AND
CONTINUING THE CHANCE FOR THUNDERSTORMS.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION COULD BE NEEDED FOR TONIGHT.

The radar

The St Louis radar (KLSX), 174 km away, was scanning. The volume nearest the first event began at 22:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lewis

When
July 11, 5:00 PM CST
Where
Lewis County, 5 mi W of Ewing
Measured
55 kt (63 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
40.000, -91.817

Local law enforcement reported several large trees down west of Edina on Highway 6.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410889.